MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIGMARP CVTBIN S2.5 12.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US PFC SIGMARP CVTBIN S2.5 12.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Catalog Number 962022
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 09/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient, had primary knee replacement somewhere in south africa.Reason for revision was due to polyethylene wear.The implants appeared to be well fixed in the x-ray, so, due to her age, plan a was to just exchange the polyethylene insert, as long as we had the appropriate implant and size.There is no paper trail so required us to interpret the x-ray which we believed to be a sigma cr rotating platform.Should we not have the appropriate implant then the plan was to remove all the knee components and replace with attune revision.Once exposure was gained and the insert was removed we could tell that it was a size 2.5 12.5mm cr insert, we were able to upsize to 15mm, knee was then reduced and was very stable.
 
Additional Manufacturer Narrative
Product complaint # : pc-(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : it was reported that [gender] patient, had primary knee replacement in [year] somewhere in south africa.Reason for revision was due to polyethylene wear.The implants appeared to be well fixed in the x-ray, so, due to her age, plan a was to just exchange the polyethylene insert, as long as we had the appropriate implant and size.There is no paper trail so required us to interpret the x-ray which we believed to be a sigma cr rotating platform.Should we not have the appropriate implant then the plan was to remove all the knee components and replace with attune revision.Once exposure was gained and the insert was removed we could tell that it was a size 2.5 12.5mm cr insert, we were able to upsize to 15mm, knee was then reduced and was very stable.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the photo revealed that pfc sigmarp cvtbin s2.5 12.5 presents wear and deterioration of material all around the device, specially at the edges of the condyles on the posterior portion of the implant.Additionally, the post that goes inside the rotation platform seems to have been cut for extraction purposes.With the information provided is not possible to determine a potential cause at this moment, however in support of the evaluation performed, the observed damage of the pfc sigmarp cvtbin s2.5 12.5 may have been caused by exposure to irregularities in the weight loading of the device and moments generated.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for pfc sigmarp cvtbin s2.5 12.5.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PFC SIGMARP CVTBIN S2.5 12.5
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17871181
Report Number1818910-2023-20175
Device Sequence Number12135858
Product Code NJL
UDI-Device Identifier10603295240686
UDI-Public10603295240686
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1996
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number962022
Device Lot Number1212914
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight58 KG